MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/4, TAPER 12/14; PROSTHESIS, HIP, HEMI- FEMORAL

ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/4, TAPER 12/14; PROSTHESIS, HIP, HEMI- FEMORAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a clinical study that a patient experienced a periprosthetic fracture of the tip of the greater trochanter.The line of the fracture did not touch the stem.Painkillers was the only treatment given.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: - bioloxâ® delta, ceramic femoral head, s, 㸠32/-3.5, taper 12/14; item# 00-8775-032-01, lot # unknown.Bioloxâ® delta ceramic taper liner, size hh / 32 i.D.For use with 50 mm o.D.Size hh shell; item# 00-8775-009-32, lot # unknown.Allofitâ® it alloclassicâ®, shell for acetabulum, uncemented, 50/hh; item# 00-8755-050-00, lot # unknown.Report source ¿ foreign ¿ sweden.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: all of the images demonstrate what appears to be a longitudinally oriented minimally displaced fracture involving the lesser trochanter of the right femur.The fracture does not appear to extend to the level of the hardware.No significant displacement is noted on the frontal views, but on the lateral view, there appears to be a cortical step-off which is seen anteriorly (to the left) of the intertrochanteric region.Hardware and bones otherwise grossly unremarkable.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/4, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, HEMI- FEMORAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15968819
Report Number0009613350-2022-00633
Device Sequence Number5107609
Product Code KWY
UDI-Device Identifier00889024591646
UDI-Public(01)00889024591646(17)201031(10)2572459
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K192236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number01.00551.304
Device Lot Number2572459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient Weight43 KG